Weighty Matters

Well.  I have struggled with my weight my whole adult life, going from a Women’s size 10 all the way up to a size 18 at one point and now I’m in the size 14-16 category, unhappily.  I would be happy to be a size 12, which to me at 5’9” is just fine.  I have been exercising and trying to eat right with some almighty challenges here and there, but it seems that I’m still gaining weight!!  The psychiatrist, Dr. Drugs, assured me when he handed out the latest round of pills (and the round before this) that the drugs he was putting me on were “weight-neutral” but now I’m not so sure if I believe that.  I’m uncomfortable in my clothes and now even my skin is starting to feel like it’s too tight.  My favorite boots that I wear all the damn time were nearly impossible to zip up today.  You know, when I’m not comfortable in my skin, I’m a miserable bitch.  No two ways about it.  I just wanna starve myself, exercise myself to death, try all kinds of unhealthy shit that I know ultimately won’t work.  The think that makes me batshit crazy is not knowing if the drugs are sabotaging my best efforts!!  Are the lamotrigine or oxcarbazepine or the pine-a-pine or zine-a-zine fucking me up?  There’s like a rainbow of flavors going down my gullet every morning and then a whole other ration of shit every evening.  I don’t know.  I’m just very overwhelmed right now.  I wish I was a skinny chick who didn’t have to fight this battle along with a couple others on my slate.  I think I’ll go to bed.  Maybe tomorrow I’ll wake up with Anna Nicole Smith’s body.  The sexy Guess Jeans one.

13 thoughts on “Weighty Matters

  1. I’m pretty little but I get the anger of meds making you put on weight. Something that is meant to stabilise you makes you ultimately unhappy. I have put on about 2 kilo… and it hasnt affected clothes etc but I feel a bit fuming. The side effects of aripriprazol include weight gain but only in children- wtf?? I found lamotrigine pretty neutral though, to be fair.

  2. Hiya

    Lamotrigine is supposed to be weight neutral – it’s one of the ones I chuck back as my daily cocktail. I’ve got back to a UK 10/12 and I think I’m a tiny bit taller than you, so much happier with where I am now.

    It was the mirtazipine that I was on before that really killed me – I gained so much weight in such a short space of time and I was so unhappy….. although high as a kite for much of the time… which is why they took me off it!

    Sounds like you’re doing all the right stuff though, chick. Don’t lose hope – you’re sexy guess jeans are just a few hangers away!

    Heggles
    xxx

    • Thank you and HOLY GOD I was on mirtazipine one time too and that led me to my highest weight ever!!! Fucking psychotic drugs and their prescribers!!!! Thank you for the hope, you are so great.

  3. I have a love/hatred with my psych meds. I’m currently not the fattest I’ve ever been, but I hang on to the fact that when I WAS the biggest I’ve ever been, I wasn’t on any meds at all. I try to keep that in mind when I get frustrated about my meds and weight gain issues. It’s all so annoying. When are they going come up with the magic bullet?!!???

    • I am waiting (weighting) for that fucking magic bullet too. Right now I am eating chewable fiber tablets like they’re candy. I got this obsession that I was “stopped up” by the medicine so I bought those and a shitload of apples (high in fiber). Now I am the shitting queen. What? You say that’s too much information? A common complaint.

  4. I was always one of those skinny girls with a super fast metabolism that everyone hates… that is until I started taking Seroquel. It’s never been the same since. I’m not on it anymore, so I lost some weight, but I think the lithium is not weight neutral either. I wrote about the Seroquel Feeding Frenzy in my blog and it’s true– I would hang over the refrigerator shoveling food into my mouth. Now my Dr. Drugs (that’s hilarious by the way) wants to add Depakote to my cocktail. I remember what Depakote did– made me want double doses of McDonalds. It was gross! Good luck, bipolaronfire!

    • Thanks for the well wishes and I wish you good luck too!! It’s hard not to eat the damn world!! The worst for me is when I wake up in the middle of the night. I have no resistance then. It’s a damn good thing that I don’t keep anything too delicious in the house!

    • ughhhh I was on depakote as soon as I was diagnosed. Sucked the life right out of my eyes. And I guess that it also made me gain weight, which I did. Sucks to suck. Thank you for your input! I’m looking for a different drug other than ZyPrexa, which I’m on, Abilifly, and Geodon

  5. Being on meds led me to a very huge weight gain and I’ve still not lost it all. I’m working on it thought! Don’t do unhealthy pill/shake/fad diet stuff, please. Too many people damage their bodies with that garbage. Do it naturally, in a healthy manner. Pay attention to portions, cut fats (like fast food) and get plenty of fresh veggies and fruits. I don’t know what you do/don’t eat but I went mostly vegan in late-December and have been losing weight with very little effort. I don’t say that to be all “look at me!” but to say hey, I loooooove food, like seriously, so if I can lose some weight, anyone can. 🙂 I’m cheering you on!

    • Thank you so much. I am focusing on portion control, increasing fruit & veggie intake, and trying to exercise every day (not in a nazi-ish way, but having that as a healthy goal). I really appreciate your encouragement and feedback.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s